RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2016, Volume 71, Issue 4(430), Pages 3–106 (Mi umn9729)  

This article is cited in 11 scientific papers (total in 11 papers)

Operator Lipschitz functions

A. B. Aleksandrova, V. V. Pellerb

a St. Petersburg Department of the Steklov Mathematical Institute of the Russian Academy of Sciences
b Michigan State University, East Lansing, Michigan, USA

Abstract: The goal of this survey is a comprehensive study of operator Lipschitz functions. A continuous function $f$ on the real line $\mathbb{R}$ is said to be operator Lipschitz if $\|f(A)-f(B)\|\leqslant\mathrm{const}\|A-B\|$ for arbitrary self-adjoint operators $A$ and $B$. Sufficient conditions and necessary conditions are given for operator Lipschitzness. The class of operator differentiable functions on $\mathbb{R}$ is also studied. Further, operator Lipschitz functions on closed subsets of the plane are considered, and the class of commutator Lipschitz functions on such subsets is introduced. An important role for the study of such classes of functions is played by double operator integrals and Schur multipliers.
Bibliography: 77 titles.

Keywords: functions of operators, operator Lipschitz functions, operator differentiable functions, self-adjoint operators, normal operators, divided differences, double operator integrals, Schur multipliers, linear-fractional transformations, Besov classes, Carleson measures.

Funding Agency Grant Number
Russian Foundation for Basic Research 14-01-00198
National Science Foundation DMS 130092
The first author was supported by the Russian Foundation for Basic Research (grant no. 14-01-00198), and the second author by the National Science Foundation (grant no. DMS-130092).


DOI: https://doi.org/10.4213/rm9729

Full text: PDF file (1334 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2016, 71:4, 605–702

Bibliographic databases:

UDC: 517.983.28+517.984.4+517.983.24
MSC: Primary 26A16, 47A56; Secondary 47B15
Received: 02.05.2016

Citation: A. B. Aleksandrov, V. V. Peller, “Operator Lipschitz functions”, Uspekhi Mat. Nauk, 71:4(430) (2016), 3–106; Russian Math. Surveys, 71:4 (2016), 605–702

Citation in format AMSBIB
\Bibitem{AlePel16}
\by A.~B.~Aleksandrov, V.~V.~Peller
\paper Operator Lipschitz functions
\jour Uspekhi Mat. Nauk
\yr 2016
\vol 71
\issue 4(430)
\pages 3--106
\mathnet{http://mi.mathnet.ru/umn9729}
\crossref{https://doi.org/10.4213/rm9729}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3588921}
\zmath{https://zbmath.org/?q=an:06670711}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2016RuMaS..71..597P}
\elib{http://elibrary.ru/item.asp?id=26604180}
\transl
\jour Russian Math. Surveys
\yr 2016
\vol 71
\issue 4
\pages 605--702
\crossref{https://doi.org/10.1070/RM9729}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000391301300001}
\elib{http://elibrary.ru/item.asp?id=27587969}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84997294324}


Linking options:
  • http://mi.mathnet.ru/eng/umn9729
  • https://doi.org/10.4213/rm9729
  • http://mi.mathnet.ru/eng/umn/v71/i4/p3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. B. Aleksandrov, V. V. Peller, “Krein's trace formula for unitary operators and operator Lipschitz functions”, Funct. Anal. Appl., 50:3 (2016), 167–175  mathnet  crossref  crossref  mathscinet  isi  elib
    2. M. M. Malamud, H. Neidhardt, V. V. Peller, “Analytic operator Lipschitz functions in the disk and a trace formula for functions of contractions”, Funct. Anal. Appl., 51:3 (2017), 185–203  mathnet  crossref  crossref  isi  elib
    3. D. Potapov, A. Skripka, F. Sukochev, A. Tomskova, “Multilinear Schur multipliers and Schatten properties of operator Taylor remainders”, Adv. Math., 320 (2017), 1063–1098  crossref  mathscinet  zmath  isi  scopus
    4. A. B. Aleksandrov, V. V. Peller, “Multiple operator integrals, Haagerup and Haagerup-like tensor products, and operator ideals”, Bull. London Math. Soc., 49:3 (2017), 463–479  crossref  mathscinet  zmath  isi  scopus
    5. M. Malamuda, H. Neidhardt, V. Peller, “A trace formula for functions of contractions and analytic operator Lipschitz functions”, C. R. Math. Acad. Sci. Paris, 355:7 (2017), 806–811  crossref  mathscinet  isi  scopus
    6. V. V. Peller, “Functions of triples of noncommuting self-adjoint operators under perturbations of class $S_p$”, Proc. Amer. Math. Soc., 146:4 (2018), 1699–1711  crossref  mathscinet  zmath  isi  scopus
    7. A. R. Mirotin, “Bernstein functions of several semigroup generators on Banach spaces under bounded perturbations, II”, Oper. Matrices, 12:2 (2018), 445–463  crossref  mathscinet  zmath  isi
    8. S. Minsker, “Sub-Gaussian estimators of the mean of a random matrix with heavy-tailed entries”, Ann. Statist., 46:6 (2018), 2871–2903  crossref  mathscinet  zmath  isi  scopus
    9. Malamud M.M., Neidhardt H., Peller V.V., “Absolute Continuity of Spectral Shift”, J. Funct. Anal., 276:5 (2019), 1575–1621  crossref  mathscinet  zmath  isi
    10. Aleksandrov A.B., Peller V.V., “Dissipative Operators and Operator Lipschitz Functions”, Proc. Amer. Math. Soc., 147:5 (2019), 2081–2093  crossref  mathscinet  zmath  isi  scopus
    11. Coine C., Le Merdy Ch., Skripka A., Sukochev F., “Higher Order S-2-Differentiability and Application to Koplienko Trace Formula”, J. Funct. Anal., 276:10 (2019), 3170–3204  crossref  mathscinet  zmath  isi  scopus
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:445
    Full text:34
    References:62
    First page:61

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020